MAUDE Adverse Event Report: SYNTHES GMBH INTERLOCKING BOLT FOR 4.5MM VA-LCP CONDYLAR INSERTN HANDLE; ORTHOPAEDIC IMPLANT AIMING ARM

SYNTHES GMBH INTERLOCKING BOLT FOR 4.5MM VA-LCP CONDYLAR INSERTN HANDLE; ORTHOPAEDIC IMPLANT AIMING ARM
Catalog Number 03.231.005
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Reporter is a j&j sales representative.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from depuy synthes reports an event in (b)(6) as follows: this is report 1 of 2 for (b)(4).It was reported by the sales rep in (b)(6) that during an unknown surgery on an unknown date, it was observed that the interlocking bolt for 4.5 va-lcp curved condylar plate insertion handle (03.231.005) got a defect at the distal thread.According to the report, this defect caused a cross thread in the va-lcp curved condylar plate (02.124.415) during insertion of the interlocking bolt handle in the plate.The procedure was completed successfully with a delay of five minutes.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.This complaint involves two (2) devices.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d2: additional procodes: hrs, hwc.D10.H6: part: 03.231.005-us.Lot: l463664.Manufacturing site: hagendorf.Supplier: n/a.Release to warehouse date: 02 august 2017.Expiration date: n/a.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.The photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the device from the received image(s).Visual analysis of the photo revealed that the bolt f/aiming arm instr f/va-lcp condyla was found in the evidence provided it looks the tip of the device worn.No other defect was observed.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for the bolt f/aiming arm instr f/va-lcp condyla.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D1.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h6: part: 03.231.005-us, lot: l463664, manufacturing site: hagendorf, supplier: n/a, release to warehouse date: 02 aug 2017, expiration date: n/a.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that bolt f/aiming arm instr f/va-lcp condyla shows the distal threads are stripped/worn, preventing the device from functioning an intended.A dimensional inspection for the bolt f/aiming arm instr f/va-lcp condyla was unable to be performed due to post manufacturing damage.A functional test was performed with the mating device (plate) and cannot be connected correctly due to observed condition during the visual inspection.The complaint condition was able to be replicated.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the bolt f/aiming arm instr f/va-lcp condyla would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
INTERLOCKING BOLT FOR 4.5MM VA-LCP CONDYLAR INSERTN HANDLE
Common Device Name
ORTHOPAEDIC IMPLANT AIMING ARM
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK HÄGENDORF (CH)
im bifang 6
haegendorf 4614
SZ   4614
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key14470077
Report Number8030965-2022-03405
Device Sequence Number11904783
Product Code JDP
UDI-Device Identifier07611819454422
UDI-Public07611819454422
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K110354
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.231.005
Device Lot NumberL463664
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2022
Supplement Date Received by Manufacturer06/08/2022
07/19/2022
Initial Report FDA Received Date05/23/2022
Supplement Report FDA Received Date07/06/2022
08/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/02/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4.5 VACRVD CONDY PL/14H/301/LT
Patient SexUnknown